MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, HVT, 8.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE, HVT, 8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048897
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 02/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual inspection of the product involved in the complaint could not be conducted since the product was not returned.The part number reported is not being manufactured currently, however, another part number from the same family was use for the verification of failure mode reported in the current manufacturing process and was conducted and issue reported leak-device leak-cuff was not observed in the current manufacturing process.The device history review could not be conducted since the lot number was not provided.Corrective actions cannot be established since it is necessary to receive the physical sample to perform a proper investigation and confirm the alleged defect.The customer complaint cannot be confirmed since the product sample is not available to perform a proper investigation and determine the root cause.If the alleged defect samples become available at a later date, this complaint will be updated accordingly.
 
Event or Problem Description
Reported issue: the cuff deflated and the patient had to be extubated and then reintubated.No injury reported.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one unit 5-10316 et tube, hvt, 8.0 for investigation.The returned et tube was visually examined with and with out magnification.Visual examination of the returned et tube revealed that the sample appears typical.A functional inspection was performed to attempt to inflate and deflate the balloon cuff on the returned et tube.No leaks were detected.Both the pilot balloon and balloon cuff were able to deflate.No functional issues were found with the returned sample.The device history review could not be conducted since the lot number was not provided and a potential lot number could not be found by looking at the sales history.A corrective action is not required at this time as the complaint could not be confirmed.The returned et tube was able to inflate and deflate with no difficulty.All et tubes are 100% inspected for inflation and deflation during manufacturing.All et tubes are inflated for 4 hours and then deflated to confirm proper assembly.The reported complaint of leak - device leak - cuff could not be confirmed based upon the sample received.The returned et tube was able to inflate and deflate with no difficulty.No functional issues were found with the returned device.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ET TUBE, HVT, 8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16539823
Report Number3003898360-2023-00304
Device Sequence Number6193989
Product Code BTR
UDI-Device Identifier14026704616760
UDI-Public14026704616760
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN048897
Device Catalogue Number5-10316
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown